MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet occluder was selected for implant in a patient using a 14f amplatzer torqvue 45x45 delivery sheath.The patient was administered 8,000 units of heparin for procedure.The patient's activated clotting time (act) level was 298 seconds before implanting the occluder.It was noted during the procedure, that the 31mm amplatzer amulet occluder was too small.The decision was made to fully recapture the 31mm amplatzer amulet occluder and replace it with a 34mm amplatzer amulet occluder to complete the procedure, using the same delivery sheath.The patient remained hemodynamically stable throughout the procedure.The 14f amplatzer torqvue 45x45 delivery sheath was not in the patient for a significant period of time.There was no clinically significant delay in procedure reported.Post-implant, it was noted via transesophageal echocardiogram that a potential new thrombus was seen adhering to the disc of the occluder in the left atrium.The patient's international normalized ratio (inr) closest to the time of the reported thrombus is unknown.It's noted that the patient was on eliquis prior to the procedure.The decision was made to place the patient back on a 45 day regimen of eliquis.The patient does not receive any treatment (medications) that could contribute to thrombus formation.There is no allegation of malfunction against the abbott device or procedure.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that post-implant of amulet occluder a transesophageal echocardiogram showed a potential new thrombus adhering to the disc of the occluder in the left atrium.Information from field indicated that the 34 mm amplatzer amulet occluder selected after recapturing 31 mm amulet device as it was too small, using the same delivery sheath.Please note that per the instructions for use, arten600142796 -e, "if the device is retracted farther than the radiopaque markers (fully recaptured), the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction." a returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.It is possible that the reported re-use of the delivery sheath may have contributed to the potential thrombus formation, however this cannot be conclusively determined.Based on the information received, the exact cause of the reported thrombus could not be conclusively determined.The reported intervention is a case-specific circumstance as a decision was made to place the patient back on a 45 day regimen of eliquis.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22066444
Report Number2135147-2025-02679
Device Sequence Number18490375
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)290831(10)10512802
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number10512802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
31MM AMPLATZER AMULET OCCLUDER, 9-ACP2-010-031; AMPLATZER TORQVUE 45X45, 9-TV45X45-14F-080
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale